DocumentCode
1162205
Title
Minimum Feedback Arc and Vertex Sets of a Directed Graph
Author
Lempel, A. ; Cederbaum, I.
Volume
13
Issue
4
fYear
1966
fDate
12/1/1966 12:00:00 AM
Firstpage
399
Lastpage
403
Abstract
To determine a minimum set of arcs of an arbitrary directed graph which, if removed, leave the graph without directed circuits, is an outstanding problem in graph theory. A related problem is that of finding a minimum set of vertices which, if removed together with their incident arcs, leave the graph with no directed circuits. A closed form solution of both problems is presented. The determination of those minimum sets for a graph with n vertices involves the expansion of an n-th order permanent and some algebraic manipulations of the resultant expression, subject to the absorption laws of Boolean algebra. The proposed procedure renders all possible solutions simultaneously.
Keywords
Directed graphs; Minimum-feedback arc and vertex sets; Absorption; Boolean algebra; Circuit topology; Closed-form solution; Equations; Feedback circuits; Graph theory; Matrices; Matrix decomposition;
fLanguage
English
Journal_Title
Circuit Theory, IEEE Transactions on
Publisher
ieee
ISSN
0018-9324
Type
jour
DOI
10.1109/TCT.1966.1082620
Filename
1082620
Link To Document